I have very oily skin and have tried several medications in the past to combat the issue. However, each time I start using a medication I seem to experience issues with my teeth. One time I was taking an oral medication called isotretinoin, and shortly after I had a tooth abscess. Several years later I was using a topical medication called tazorac, and I actually lost a tooth. I was told the tooth loss was due to external root resorption, but what exactly caused it could never be explained. I am really wanting to get back on one of these medications because it helps me tremendously with my skin, but not at the cost of creating other problems. It's possible that all this was just a coincidence, but it seems strange to say the least. Anybody have any possible explanation for this? Thanks.

Leave Comment

Comments

  • Dr.Ritz

    Dr.Ritz 14 - October - 2010, at 10:44 AM

  • Any medication which is used topically can not effect the teeth. The systemic medication can have the effect but that too on the gums not the teeth. One can loose the teeth as they can become mobile due to the poor gum conditions after taking the medication. SO it looks like that it is just the coincidece.  One should maintain very good oral hygeine to have the healthy teeth. for more info on oral hygeine you can visit the following link....www.identalhub.com/article_good-oral-hygiene-231.aspx

Free Dental Consultation